Alert archive / California / Red Flag Warnings in 2017
Red Flag Warning 6, NWS Hanford, CA
NWS Hanford, CA issued this red flag warning at Dec 12, 2017, 10:39 AM PST. It was in force for 4 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2017, 10:39 AM PST (18:39 UTC)
- Expired
- Dec 16, 2017, 9:08 AM PST
- In force
- 4 days
- Issued by
- NWS Hanford, CA
The text
As transmitted.
599 WWUS86 KHNX 121839 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 1039 AM PST Tue Dec 12 2017 ...Red Flag Warning for the Sierra Nevada and Kern County Mountains through Wednesday evening for extended period of low humidity... .A strong ridge of high pressure over central California along with an offshore flow is creating very dry conditions. Prolonged periods of single digit humidities are occurring across the mountains and will continue through at least Wednesday, especially at elevations above 4000 feet. CAZ295>297-130300- /O.NEW.KHNX.FW.W.0006.171212T1839Z-171214T0400Z/ Kern County Mountains- Sierra Nevada from Yosemite to Kings Canyon National Park- Tulare County Mountains- 1039 AM PST Tue Dec 12 2017 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM PST WEDNESDAY FOR VERY LOW HUMIDITY FOR FIRE WEATHER ZONES 295, 296, AND 297... The National Weather Service in Hanford has issued a Red Flag Warning, which is in effect until 8 PM PST Wednesday. * AFFECTED AREA...Fire weather zoneS 295, 296 AND 297. This includes Sierra National Forest, Sequoia/Kings Canyon National Park, Sequoia National Forest and the Kern County Mountains. * WIND...Northeast to east 3-12 mph. * HUMIDITY...Less than 10 percent at many locations. Humidity will remain low through at least Wednesday, with little or no recovery at night. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Bean
11 follow-up statements
513 WWUS86 KHNX 130251 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 651 PM PST Tue Dec 12 2017 ...Red Flag Warning for the Sierra Nevada and Kern County Mountains through Wednesday evening for extended period of low humidity... .A strong ridge of high pressure over central California along with an offshore flow is creating very dry conditions. Prolonged periods of single digit humidities are occurring across the mountains and will continue through at least Wednesday, especially at elevations above 4000 feet. CAZ295>297-131200- /O.CON.KHNX.FW.W.0006.000000T0000Z-171214T0400Z/ Kern County Mountains- Sierra Nevada from Yosemite to Kings Canyon National Park- Tulare County Mountains- 651 PM PST Tue Dec 12 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PST WEDNESDAY FOR VERY LOW HUMIDITY FOR FIRE WEATHER ZONES 295, 296, AND 297... * AFFECTED AREA...Fire weather zones 295, 296 and 297. This includes Sierra National Forest, Sequoia/Kings Canyon National Park, Sequoia National Forest and the Kern County Mountains. * WIND...Northeast to east 3-12 mph. * HUMIDITY...Less than 10 percent at many locations. Humidity will remain low through at least Wednesday, with little or no recovery at night. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ DCH
665 WWUS86 KHNX 131146 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 346 AM PST Wed Dec 13 2017 ...Red Flag Warning for the Sierra Nevada and Kern County Mountains remains in effect through this evening for extended period of low humidity... .A strong ridge of high pressure over central California along with an offshore flow is creating very dry conditions. Prolonged periods of single digit humidities are occurring across the mountains and will continue through at least this evening, especially at elevations above 4000 feet. CAZ295>297-132200- /O.CON.KHNX.FW.W.0006.000000T0000Z-171214T0400Z/ Kern County Mountains- Sierra Nevada from Yosemite to Kings Canyon National Park- Tulare County Mountains- 346 AM PST Wed Dec 13 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING FOR VERY LOW HUMIDITY FOR FIRE WEATHER ZONES 295, 296, AND 297... * AFFECTED AREA...Fire weather zones 295, 296 and 297. This includes Sierra National Forest, Sequoia/Kings Canyon National Park, Sequoia National Forest and the Kern County Mountains. * WIND...Northeast to east 3-12 mph. * HUMIDITY...Less than 10 percent at many locations. Humidity will remain low through at least this evening. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ BSO
279 WWUS86 KHNX 131655 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 855 AM PST Wed Dec 13 2017 ...Red Flag Warning for the Sierra Nevada and Kern County Mountains now in effect through Friday evening for extended periods of low humidity... .A strong ridge of high pressure over central California along with an offshore flow is creating very dry conditions. Prolonged periods of single digit humidities are occurring across the mountains and will continue through at least Friday evening, especially at elevations above 4000 feet. CAZ295>297-140100- /O.EXT.KHNX.FW.W.0006.000000T0000Z-171216T0400Z/ Kern County Mountains- Sierra Nevada from Yosemite to Kings Canyon National Park- Tulare County Mountains- 855 AM PST Wed Dec 13 2017 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM PST FRIDAY FOR LOW HUMIDITIES FOR FIRE WEATHER ZONES 295, 296, AND 297... * AFFECTED AREA...Fire weather zones 295, 296 and 297. This includes Sierra National Forest, Sequoia/Kings Canyon National Park, Sequoia National Forest and the Kern County Mountains. * WIND...Northeast to east 7-10 mph. * HUMIDITY...Less than 10 percent at many locations. Humidity will remain low through Friday evening. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Andersen
392 WWUS86 KHNX 140032 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 432 PM PST Wed Dec 13 2017 ...Red Flag Warning for the Sierra Nevada and Kern County Mountains now in effect through Friday evening for extended periods of low humidity... .A strong ridge of high pressure over central California along with an offshore flow is creating very dry conditions. Prolonged periods of single digit humidities are occurring across the mountains and will continue through at least Friday evening, especially at elevations above 4000 feet. CAZ295>297-140845- /O.CON.KHNX.FW.W.0006.000000T0000Z-171216T0400Z/ Kern County Mountains- Sierra Nevada from Yosemite to Kings Canyon National Park- Tulare County Mountains- 432 PM PST Wed Dec 13 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PST FRIDAY FOR LOW HUMIDITIES FOR FIRE WEATHER ZONES 295, 296, AND 297... * AFFECTED AREA...Fire weather zones 295, 296 and 297. This includes Sierra National Forest, Sequoia/Kings Canyon National Park, Sequoia National Forest and the Kern County Mountains. * WIND...Northeast to east 7-10 mph. Locally higher gusts up to 15 mph will be possible this evening. * HUMIDITY...Less than 10 percent at many locations. Humidity will remain low through Friday evening. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Andersen
093 WWUS86 KHNX 140826 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 1226 AM PST Thu Dec 14 2017 ...Red Flag Warning for the Sierra Nevada and Kern County Mountains remains in effect through Friday evening for extended periods of low humidity... .A strong ridge of high pressure over central California along with an offshore flow is creating very dry conditions. Prolonged periods of single digit humidities are occurring across the mountains and will continue through Friday evening, especially at elevations above 4000 feet. CAZ295>297-142100- /O.CON.KHNX.FW.W.0006.000000T0000Z-171216T0400Z/ Kern County Mountains- Sierra Nevada from Yosemite to Kings Canyon National Park- Tulare County Mountains- 1226 AM PST Thu Dec 14 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PST FRIDAY FOR VERY LOW HUMIDITY FOR FIRE WEATHER ZONES 295, 296, AND 297... * AFFECTED AREA...Fire weather zones 295, 296 and 297. This includes Sierra National Forest, Sequoia/Kings Canyon National Park, Sequoia National Forest and the Kern County Mountains. * WIND...Northeast to east 7-10 mph. Locally higher gusts up to 15 mph will be possible this evening. * HUMIDITY...Less than 10 percent at many locations. Humidity will remain low through Friday evening. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ BSO
798 WWUS86 KHNX 142036 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 1236 PM PST Thu Dec 14 2017 ...Red Flag Warning for the Sierra Nevada and Kern County Mountains remains in effect through Friday evening for extended periods of low humidity... .A strong ridge of high pressure over central California along with an offshore flow is creating very dry conditions. Prolonged periods of single digit humidities are occurring across the mountains and will continue through Friday evening, especially at elevations above 4000 feet. CAZ295>297-151500- /O.CON.KHNX.FW.W.0006.000000T0000Z-171216T0400Z/ Kern County Mountains- Sierra Nevada from Yosemite to Kings Canyon National Park- Tulare County Mountains- 1236 PM PST Thu Dec 14 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PST FRIDAY FOR LOW HUMIDITIES FOR FIRE WEATHER ZONES 295, 296, AND 297... * AFFECTED AREA...Fire weather zones 295, 296 and 297. This includes Sierra National Forest, Sequoia/Kings Canyon National Park, Sequoia National Forest and the Kern County Mountains. * WIND...Northeast to east 7-10 mph. Locally higher gusts are possible. * HUMIDITY...Less than 10 percent at many locations. Humidity will remain low through Friday evening. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Andersen
406 WWUS86 KHNX 151441 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 641 AM PST Fri Dec 15 2017 ...Red Flag Warning for the Sierra Nevada and Kern County Mountains remains in effect through this evening for extended periods of low humidity... .A strong ridge of high pressure over central California along with an offshore flow is creating very dry conditions. Prolonged periods of single digit humidities are occurring across the mountains and will continue through this evening, especially at elevations above 4000 feet. CAZ295>297-152245- /O.CON.KHNX.FW.W.0006.000000T0000Z-171216T0400Z/ Kern County Mountains- Sierra Nevada from Yosemite to Kings Canyon National Park- Tulare County Mountains- 641 AM PST Fri Dec 15 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING FOR LOW HUMIDITIES FOR FIRE WEATHER ZONES 295, 296, AND 297... * AFFECTED AREA...Fire weather zones 295, 296 and 297. This includes Sierra National Forest, Sequoia/Kings Canyon National Park, Sequoia National Forest and the Kern County Mountains. * WIND...Northeast to east 7-10 mph. Locally higher gusts are possible. * HUMIDITY...Less than 10 percent at many locations. Humidity will remain low through Friday evening. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
381 WWUS86 KHNX 152219 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 219 PM PST Fri Dec 15 2017 ...Red Flag Warning for the Sierra Nevada and Kern County Mountains remains in effect through this evening for low humidity... .A strong ridge of high pressure over central California along with an offshore flow is creating very dry conditions. Prolonged periods of single digit humidities are occurring across the mountains and will continue through this evening, especially at elevations above 4000 feet. CAZ295>297-160400- /O.CON.KHNX.FW.W.0006.000000T0000Z-171216T0400Z/ Kern County Mountains- Sierra Nevada from Yosemite to Kings Canyon National Park- Tulare County Mountains- 219 PM PST Fri Dec 15 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING FOR LOW HUMIDITIES FOR FIRE WEATHER ZONES 295, 296, AND 297... * AFFECTED AREA...Fire weather zones 295, 296 and 297. This includes Sierra National Forest, Sequoia/Kings Canyon National Park, Sequoia National Forest and the Kern County Mountains. * WIND...Northeast to east 7-10 mph. Locally higher gusts are possible. * HUMIDITY...Less than 10 percent at many locations. Humidity will remain low through Friday evening. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
037 WWUS86 KHNX 160405 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 805 PM PST Fri Dec 15 2017 ...Red Flag Warning for the Sierra Nevada and Kern County Mountains remains in effect through Saturday evening for low humidity... .Prolonged periods of single digit humidities continue across the mountains and will continue through Saturday evening, especially at elevations above 4000 feet. There may be some increase in humidity in the Sierra late tonight and early Saturday as a cold front moves through the district. However, as winds shift to the northeast Saturday afternoon, humidity will decrease again. Winds could become gusty over the high Sierra ridges Saturday afternoon. CAZ295>297-161215- /O.EXT.KHNX.FW.W.0006.000000T0000Z-171217T0300Z/ Kern County Mountains- Sierra Nevada from Yosemite to Kings Canyon National Park- Tulare County Mountains- 805 PM PST Fri Dec 15 2017 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM PST SATURDAY FOR VERY LOW HUMIDITY FOR FIRE WEATHER ZONES 295, 296, AND 297... * AFFECTED AREA...Fire weather zones 295, 296 and 297. This includes Sierra National Forest, Sequoia/Kings Canyon National Park, Sequoia National Forest and the Kern County Mountains. * WIND...Northeast to east 5-12 mph tonight, becoming north to northeast 10-20 mph over the Sierra Nevada by Saturday afternoon. Locally higher gusts are possible. * HUMIDITY...Less than 10 percent at many locations. Humidity will remain low through Saturday evening, especially across Kern County. In the Sierra, humidity will increase slightly tonight and early Saturday, then decrease again Saturday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Bean
607 WWUS86 KHNX 161200 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 400 AM PST Sat Dec 16 2017 ...Red Flag Warning for the Sierra Nevada and Kern County Mountains remains in effect through this evening for low humidity... .Prolonged periods of single digit humidities continue across the mountains and will continue through this evening, especially at elevations above 4000 feet. There may be some increase in humidity in the Sierra early today as a cold front moves through the district. However, as winds shift to the northeast this afternoon, humidity will decrease again. Winds could become gusty over the high Sierra ridges late this afternoon. CAZ295>297-162000- /O.CON.KHNX.FW.W.0006.000000T0000Z-171217T0300Z/ Kern County Mountains- Sierra Nevada from Yosemite to Kings Canyon National Park- Tulare County Mountains- 400 AM PST Sat Dec 16 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR VERY LOW HUMIDITY FOR FIRE WEATHER ZONES 295, 296, AND 297... * AFFECTED AREA...Fire weather zone 295.Fire weather zone 296.Fire weather zone 297. * WIND...Northeast to east 5-12 mph tonight, becoming north to northeast 10-20 mph over the Sierra Nevada by this afternoon. Locally higher gusts are possible. * HUMIDITY...Less than 10 percent at many locations. Humidity will remain low through this evening, especially across Kern County. In the Sierra, humidity will increase slightly today, then decrease again this afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Molina
516 WWUS86 KHNX 161708 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 908 AM PST Sat Dec 16 2017 CAZ295>297-161815- /O.CAN.KHNX.FW.W.0006.000000T0000Z-171217T0300Z/ Kern County Mountains- Sierra Nevada from Yosemite to Kings Canyon National Park- Tulare County Mountains- 908 AM PST Sat Dec 16 2017 ...RED FLAG WARNING IS CANCELLED FOR VERY LOW HUMIDITY FOR FIRE WEATHER ZONES 295, 296, AND 297... The National Weather Service in Hanford has cancelled the Red Flag Warning for the Sierra Nevada and the Kern county mountains. A significant recovery of relative humidity has occurred over the mountains in the wake of a cold front early this morning. Although humidities will lower somewhat this afternoon, they will remain well above critical values. $$ KD/JDB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this red flag warning went out at Dec 12, 1:26 AM PST, 9 hours 13 minutes earlier.
Area forecast discussion, Dec 12, 1:26 AM PST, 9 hours 13 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 126 AM PST Tue Dec 12 2017 .SYNOPSIS...High pressure will remain over the region for the next several days with continued dry weather. && .DISCUSSION...Very dry easterly flow aloft continues this morning as the rex block pattern of high pressure to the north and low pressure to the south of the Central California Interior continues. Many many consecutive hours of single digit relative humidity values in the Sierra and foothills where the dry air can move in from the east. Other locations facing the San Joaquin Valley are being influenced by air that is not as dry. With the calender saying mid December, the long nights. dry air and clear skies are allowing for a continuation of cold overnight temperatures at most lower elevation locations and this trend will continue for the next several days. High pressure aloft has really locked in an inversion at elevations ranging from 4500 to around 7500 feet over the entire area and below this inversion there is very little mixing of air. Over the San Joaquin Valley, terrain is trapping the airmass and daily increases in particulate matter will cause increasingly dirtier air which may allow for additional fog formation. Over the past few nights, fog has been very isolated with most locations seeing visibility reduced to about one mile at the worst. This situation is not causing much concern from a traffic perspective and even though airport sensors may show a downward trend in visibility, values have not reached critical levels for impacts on transportation. Will continue to monitor overnight in case things change. Forecast models keep the ridge in place over the region for the next several days, and shunt any incoming Pacific weather systems well to the north. One is progged to move across Oregon and into the Great Basin on Friday night however the only affect over the forecast area may be some high clouds. Through Tuesday of next week, forecast models continue to hold the ridge in place for dry weather. After Tuesday, the latest ECMWF model develops and drives into the area a deep, closed low. It must be noted that this solution was NOT present on the previous run of this model. Additionally the GFS is hinting at a deepening trough and a fundamental shift in the longwave pattern way out Wednesday of next week. Model accuracy gets RATHER LIMITED this far into the future, therefore as of today this forecaster is not putting too much confidence in this change in the pattern. The pattern will undoubtedly change sometime and maybe for only for a short time. As of this morning a wait and see approach seems to be the most reasonable way to proceed. && .AVIATION... Widespread MVFR visibility in haze and mist will persist in the San Joaquin Valley, with areas of IFR and local LIFR/VLIFR in fog developing until 18Z Tuesday. Otherwise, VFR conditions will prevail over the central CA interior during the next 24 hours. && .AIR QUALITY ISSUES... On Tuesday December 12 2017... Unhealthy in Kern County. Unhealthy for sensitive groups in Fresno... Kings and Tulare Counties. Fireplace/Wood Stove Burning Status is: No Burning Unless Registered in Fresno... Kings... Madera... Merced and Tulare Counties. No Burning For All in Kern County. Further information is available at Valleyair.org && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is high. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... NONE. && public...Dudley avn/fw...BSO synopsis...Dudley weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 6:00 AM PST | Dense Fog Advisory | HNX | 3 hr |
Nearby
Red Flag Warnings in California, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.